Hail, Benson
- When
- August 1, 9:40 PM CST
- Where
- Benson County, 1 mi SE of Esmond
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.017, -99.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 1, 7:55 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 855 PM CDT SUN AUG 1 2004 .DISCUSSION... FORECAST CONCERN FOR OVERNIGHT WILL BE SEVERE THUNDERSTORM POTENTIAL. SURFACE FRONT BECOMING BETTER ORGANIZED AND WILL BE LOCATED FROM A DVL TO BIS LINE BY MIDNIGHT. CURRENT ONGOING THUNDERSTORM ACTIVITY ACROSS THE INTERNATIONAL BORDER ASSOCIATED WITH FRONT AND WEAK INSTABILITY (CAPES 1000-1500 J/KG) WILL CONTINUE TO PROPAGATE EASTWARD THOUGH THE NIGHT. FEEL THAT ANY SEVERE POTENTIAL ACROSS THE NORTH WILL DIMINISH WITH THE LOSS OF SOLAR...ALTHOUGH SHOWER/THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE NIGHT AS 500MB WAVE APPROACHES. THE BETTER CHANCE FOR SEVERE WEATHER LOOKS TO BE ACROSS THE SOUTHERN FORECAST AREA. 850MB WARM AIR ADVECTION WILL ALLOW SHOWALTERS OF -6 TO -8. THIS REGION WILL ALSO BE IN A FAVORABLE UPPER JET LOCATION WITH DECENT 250MB DIVERGENCE. SHEAR PROFILES ALSO REMAIN FAVORABLE FOR SEVERE WEATHER. THE CURRENT FORECAST HANDLES THE SITUATION WELL. WILL UPDATE ZFP AT 1000PM FOR WATCH HEADLINES...OTHERWISE CURRENT FORECAST REMAINS ON TRACK. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GRAFENAUER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 605 AM CDT SUN AUG 1 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011353- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 605 AM CDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF HIGHWAY2 WHILE A SLIGHT RISK OF THUNDER IS FORECASTED ELSEWHERE ACROSS THE REGION. STRONG INSTABILITY COUPLED WITH INCREASING MOISTURE FLUX CONVERGENCE AHEAD OF NEXT UPSTREAM SHORTWAVE TROUGH OVER BRITISH COLUMBIA WILL HELP TO TRIGGER THUNDERSTORMS ACTIVITY BY LATE EVENING OVER THE AREA. THUNDERSTORMS SHOULD BEGIN ALONG AND WEST OF THE RED RIVER VALLEY AFTER 9PM AND THEN TRACK EASTWARD INTO MINNESOTA DURING THE REMAINDER OF THE OVERNIGHT. ANY SEVERE STORM WILL CAPABLE OF PRODUCING LARGE HAIL...WIND DAMAGE AND ISOLATED TORNADOES ACROSS THE SOUTH IN THE MODERATE RISK AREA. THE CAUSE FOR ALL THIS UNSETTLED WEATHER IS LOW PRESSURE OVER SOUTH DAKOTA AND ASSOCIATED WARM FRONTAL BOUNDARY. THIS FEATURE IS EXPECTED TO LIFT NORTHWARD LATER TODAY AND TONIGHT IN THE FORM OF AN INVERTED TROUGH. THIS TROUGH SHOULD INTERACT WITH INSTABILITY IN PLACE ALONG WITH AN APPROACHING UPPER LEVEL DISTURBANCE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO LINGER ACROSS THE REGION ON MONDAY ENDING FROM WEST TO EAST IN THE AFTERNOON. ADDITIONAL THUNDERSTORM CHANCES LOOM ON THE HORIZON TUESDAY AND AGAIN FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. BERG
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420680.